17 . November , 2018 - Saturday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: Y-Cof DM Sustained-Release Tablets

Big Image
Generic Name: Dexbrompheniramine/Dextromethorphan/Phenylephrine Sustained-Release Tablets (dex-brome-fen-IR-a-meen/dex-troe-meth-OR-fan/fen-ill-EF-rin)
Brand Name: Tussal-ER and Y-Cof DM

Y-Cof DM Sustained-Release Tablets is used for:

Relieving symptoms of sinus congestion, runny nose, sneezing, and cough due to colds, upper respiratory infections, and allergies. It may also be used for other conditions as determined by your doctor.

Y-Cof DM Sustained-Release Tablets is a decongestant, antihistamine, and cough suppressant combination. It works by constricting blood vessels and reducing swelling in the nasal passages, The antihistamine works by blocking the action of histamine, which helps reduce symptoms such as watery eyes and sneezing while the cough suppressant works in the brain to help decrease the cough reflex to reduce a dry cough.

Do NOT use Y-Cof DM Sustained-Release Tablets if:

  • you are allergic to any ingredient in Y-Cof DM Sustained-Release Tablets
  • you have severe high blood pressure, severe heart blood vessel disease, rapid heartbeat, or severe heart problems
  • you are unable to urinate or are having an asthma attack
  • you take sodium oxybate (GHB) or you have taken furazolidone or a monoamine oxidase (MAO) inhibitor (eg, phenelzine) within the last 14 days

Contact your doctor or health care provider right away if any of these apply to you.

Before using Y-Cof DM Sustained-Release Tablets:

Some medical conditions may interact with Y-Cof DM Sustained-Release Tablets. Tell your doctor or pharmacist if you have any medical conditions, especially if any of the following apply to you:

  • if you are pregnant, planning to become pregnant, or are breast-feeding
  • if you are taking any prescription or nonprescription medicine, herbal preparation, or dietary supplement
  • if you have allergies to medicines, foods, or other substances
  • if you have a fast, slow, or irregular heartbeat
  • if you have a history of adrenal gland problems (eg, adrenal gland tumor); heart problems; high blood pressure; diabetes; heart blood vessel problems; stroke; glaucoma; a blockage of your bladder, stomach, or intestines; ulcers; trouble urinating; an enlarged prostate or other prostate problems; seizures; or an overactive thyroid
  • if you have a history of asthma, chronic cough, lung problems (eg, chronic bronchitis, emphysema), or chronic obstructive pulmonary disease (COPD), or if your cough occurs with large amounts of mucus

Some MEDICINES MAY INTERACT with Y-Cof DM Sustained-Release Tablets. Tell your health care provider if you are taking any other medicines, especially any of the following:

  • Beta-blockers (eg, propranolol), catechol-O-methyltransferase (COMT) inhibitors (eg, tolcapone), furazolidone, indomethacin, MAO inhibitors (eg, phenelzine), sodium oxybate (GHB), or tricyclic antidepressants (eg, amitriptyline) because side effects of Y-Cof DM Sustained-Release Tablets may be increased
  • Digoxin or droxidopa because the risk of irregular heartbeat or heart attack may be increased
  • Bromocriptine or hydantoins (eg, phenytoin) because side effects may be increased by Y-Cof DM Sustained-Release Tablets
  • Guanadrel, guanethidine, mecamylamine, methyldopa, or reserpine because effectiveness may be decreased by Y-Cof DM Sustained-Release Tablets

This may not be a complete list of all interactions that may occur. Ask your health care provider if Y-Cof DM Sustained-Release Tablets may interact with other medicines that you take. Check with your health care provider before you start, stop, or change the dose of any medicine.

How to use Y-Cof DM Sustained-Release Tablets:

Use Y-Cof DM Sustained-Release Tablets as directed by your doctor. Check the label on the medicine for exact dosing instructions.

  • Y-Cof DM Sustained-Release Tablets may be taken with or without food.
  • Swallow Y-Cof DM Sustained-Release Tablets whole. Do not break, crush, or chew before swallowing.
  • If you miss a dose of Y-Cof DM Sustained-Release Tablets, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once.

Ask your health care provider any questions you may have about how to use Y-Cof DM Sustained-Release Tablets.

Important safety information:

  • Y-Cof DM Sustained-Release Tablets may cause dizziness, drowsiness, or blurred vision. Do not drive, operate machinery, or do anything else that could be dangerous until you know how you react to Y-Cof DM Sustained-Release Tablets. Using Y-Cof DM Sustained-Release Tablets alone, with certain other medicines, or with alcohol may lessen your ability to drive or perform other potentially dangerous tasks.
  • Do not take diet or appetite control medicines while you are taking Y-Cof DM Sustained-Release Tablets without checking with your doctor.
  • Y-Cof DM Sustained-Release Tablets contains dexbrompheniramine, dextromethorphan, and phenylephrine. Before you begin taking any new prescription or nonprescription medicine, read the ingredients to see if it also contains dexbrompheniramine, dextromethorphan, or phenylephrine. If it does or if you are uncertain, contact your doctor or pharmacist.
  • Do NOT exceed the recommended dose or take Y-Cof DM Sustained-Release Tablets for longer than prescribed without checking with your doctor.
  • If your symptoms do not improve within 5 to 7 days or if they become worse, check with your doctor.
  • Y-Cof DM Sustained-Release Tablets may cause increased sensitivity to the sun. Avoid exposure to the sun, sunlamps, or tanning booths until you know how you react to Y-Cof DM Sustained-Release Tablets. Use a sunscreen or protective clothing if you must be outside for a prolonged period.
  • If you are scheduled for allergy skin testing, do not take Y-Cof DM Sustained-Release Tablets for several days before the test because it may decrease your response to the skin tests.
  • Before you have any medical or dental treatments, emergency care, or surgery, tell the doctor or dentist that you are using Y-Cof DM Sustained-Release Tablets.
  • Use Y-Cof DM Sustained-Release Tablets with caution in the ELDERLY because they may be more sensitive to its effects.
  • Caution is advised when using Y-Cof DM Sustained-Release Tablets in CHILDREN because they may be more sensitive to its effects.
  • PREGNANCY and BREAST-FEEDING: If you become pregnant while taking Y-Cof DM Sustained-Release Tablets, discuss with your doctor the benefits and risks of using Y-Cof DM Sustained-Release Tablets during pregnancy. It is unknown if Y-Cof DM Sustained-Release Tablets is excreted in breast milk. Do not breast-feed while taking Y-Cof DM Sustained-Release Tablets.

Possible side effects of Y-Cof DM Sustained-Release Tablets:

All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:

Constipation; diarrhea; dizziness; drowsiness; excitability; headache; loss of appetite; nausea; nervousness or anxiety; trouble sleeping; upset stomach; vomiting; weakness.

Seek medical attention right away if any of these SEVERE side effects occur:

Severe allergic reactions (rash; hives; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); difficulty urinating or inability to urinate; fast or irregular heartbeat; hallucinations; seizures; severe dizziness, lightheadedness, or headache; tremor; trouble sleeping; vision changes.

This is not a complete list of all side effects that may occur. If you have questions or need medical advice about side effects, contact your doctor or health care provider. You may report side effects to the FDA at 1-800-FDA-1088 (1-800-332-1088) or at http://www.fda.gov/medwatch.

If OVERDOSE is suspected:

Contact 1-800-222-1222 (the American Association of Poison Control Centers), your local poison control center (http://www.aapcc.org/findyour.htm), or emergency room immediately. Symptoms may include blurred vision; confusion; hallucinations; seizures; severe dizziness, lightheadedness, or headache; severe drowsiness; unusually fast, slow, or irregular heartbeat; vomiting.

Proper storage of Y-Cof DM Sustained-Release Tablets:

Store Y-Cof DM Sustained-Release Tablets at room temperature, between 59 and 86 degrees F (15 and 30 degrees C). Store away from heat, moisture, and light. Do not store in the bathroom. Keep Y-Cof DM Sustained-Release Tablets out of the reach of children and away from pets.

General information:

  • If you have any questions about Y-Cof DM Sustained-Release Tablets, please talk with your doctor, pharmacist, or other health care provider.
  • Y-Cof DM Sustained-Release Tablets is to be used only by the patient for whom it is prescribed. Do not share it with other people.
  • If your symptoms do not improve or if they become worse, check with your doctor.

This information is a summary only. It does not contain all information about Y-Cof DM Sustained-Release Tablets. If you have questions about the medicine you are taking or would like more information, check with your doctor, pharmacist, or other health care provider.

Issue Date: September 5, 2007
Database Edition 07.3.1.003
Copyright © 2007 Wolters Kluwer Health, Inc.

Recent Drug Updates at DrugIndexOnline:





Abacavir Solution Abacavir Solution
Generic Name: Abacavir Oral Solution (ah-bah-KAH-ver) Brand Name: ZiagenAbacavir Solution can cause severe, even fatal, allergic reactions, liver problems, and blood acid-base balance (lactic acidosis) problems. If you develop symptoms such as rash, fever, fatigue, difficult or rapid breathing, more...

Actonel Actonel
Generic name: Risedronate Brand names: Actonel Why is Actonel prescribed? Although our bones seem solid and stable, they actually undergo constant renewal. Specialized cells called osteoclasts draw used calcium out of the bones while other cells called osteoblasts replace it. Especially after me more...

Butalbital/Aspirin/Caffeine Butalbital/Aspirin/Caffeine
Pronouncation: (BYOO-TAL-bih-tuhl/ASS-pihr-in/kaff-EEN) Class: Nonnarcotic analgesic Trade Names: Fiorinal - Capsules 325 mg aspirin/40 mg caffeine/50 mg butalbital Trade Names: Fiortal - Capsules 325 mg aspirin/40 mg caffeine/50 mg butalbital Trade Names: Butalbital Compound - Capsules 325 more...

CharcoAid CharcoAid
Some commonly used brand names are: In the U.S.— Actidose-Aqua 1 Actidose with Sorbitol 2 CharcoAid 2 CharcoAid G 1 CharcoAid 2000 1 Insta-Char in an Aqueous Base 1 Insta-Char in an Aqueous Base with Cherry Flavor 1 Insta-Char Pediatric in an Aqueous Base with Cherry Flavor 1 Insta-Char P more...

Charcoal Charcoal
Generic Name: Charcoal and Simethicone Tablets (CHAR-kole/sye-METH-i-kone) Brand Name: Examples include Bicarsim Forte and FlatulexCharcoal is used for:Relieving pressure, bloating, and gas in the digestive tract. It may also be used for other conditions as determined by your doctor. Charcoal more...

Dolgesic Dolgesic
Some commonly used brand names are: In the U.S.— Actron 9 Advil 7 Advil Caplets 7 Advil, Children's 7 Aleve 14 Anaprox 14 Anaprox DS 14 Ansaid 6 Bayer Select Ibuprofen Pain Relief Formula Caplets 7 Cataflam 1 Clinoril 18 Cotylbutazone 16 Cramp End 7 Daypro 15 Dolgesic 7 Dolobid 2 EC-Napro more...

Lamivudine Lamivudine
Some commonly used brand names are: In the U.S.— Epivir Epivir-HBV In Canada— 3TC Heptovir Category Antiviral, systemic Description Lamivudine (la-MI-vyoo-deen) is used in the treatment of the infection caused by the human immunodeficiency virus (HIV) or hepatitis B virus more...

Micronase Micronase
Generic name: Glyburide Brand names: Glynase, DiaBeta, Micronase Why is Micronase prescribed? Micronase is an oral antidiabetic medication used to treat type 2 diabetes, the kind that occurs when the body either does not make enough insulin or fails to use insulin properly. Insulin transfers sug more...